EconPapers    
Economics at your fingertips  
 

On an Asymptotic Equality for Reproducing Kernels and Sums of Squares of Orthonormal Polynomials

A. Ignjatovic () and D. S. Lubinsky ()
Additional contact information
A. Ignjatovic: University of New South Wales
D. S. Lubinsky: Georgia Institute of Technology

A chapter in Progress in Approximation Theory and Applicable Complex Analysis, 2017, pp 129-144 from Springer

Abstract: Abstract In a recent paper, the first author considered orthonormal polynomials p n $$\left \{p_{n}\right \}$$ associated with a symmetric measure with unbounded support and with recurrence relation x p n x = A n p n + 1 x + A n − 1 p n − 1 x , n ≥ 0 . $$\displaystyle{ xp_{n}\left (x\right ) = A_{n}p_{n+1}\left (x\right ) + A_{n-1}p_{n-1}\left (x\right ),\quad n \geq 0. }$$ Under appropriate restrictions on A n $$\left \{A_{n}\right \}$$ , the first author established the identity lim n → ∞ ∑ k = 0 n p k 2 x ∑ k = 0 n A k − 1 = lim n → ∞ p 2 n 2 x + p 2 n + 1 2 x A 2 n − 1 + A 2 n + 1 − 1 , $$\displaystyle{ \lim _{n\rightarrow \infty }\frac{\sum _{k=0}^{n}p_{k}^{2}\left (x\right )} {\sum _{k=0}^{n}A_{k}^{-1}} =\lim _{n\rightarrow \infty }\frac{p_{2n}^{2}\left (x\right ) + p_{2n+1}^{2}\left (x\right )} {A_{2n}^{-1} + A_{2n+1}^{-1}}, }$$ uniformly for x in compact subsets of the real line. Here, we establish and evaluate this limit for a class of even exponential weights, and also investigate analogues for weights on a finite interval, and for some non-even weights.

Keywords: Orthogonal polynomials; Christoffel functions; Recurrence coefficients; 42C05 (search for similar items in EconPapers)
Date: 2017
References: Add references at CitEc
Citations:

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:spochp:978-3-319-49242-1_7

Ordering information: This item can be ordered from
http://www.springer.com/9783319492421

DOI: 10.1007/978-3-319-49242-1_7

Access Statistics for this chapter

More chapters in Springer Optimization and Its Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-04-01
Handle: RePEc:spr:spochp:978-3-319-49242-1_7